MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that despite carefully cleaning the gastrointestinal videoscope with a toothbrush, it appeared dirty (clot).A check is requested to verify the integrity of the internal mesh, perforated (exposed metal).The device was returned for evaluation.During the device evaluation, the white foreign material was found.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the evaluation found air/water-cylinder had foreign objects, air/water-tube had foreign objects; due to damage to the free-engage knob, the knob rotates concurrently.The grip was scratched.The air/water -cylinder and the suction cylinder had no color.The scope cover cover unit showed signs of discoloration.The position of the charged coupled device cable's length was limited for repair.Due to the wear of the angle wire, the bending angle in the up direction did not meet the standard value.The image guide protector had a cut.The plastic distal end cover had a chip.The bending tube was deformed.The adhesive on the bending section cover was cracked.The universal cord was scratched.The universal cord was wrinkled.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if the user facility provides any additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to d4.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the foreign material was insufficient cleaning.Identification of the material could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18244214
Report Number9610595-2023-18485
Device Sequence Number6581967
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown